Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 86, NWS Tulsa, OK

October 16, 2017Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 16, 2017, 9:39 AM CDT for Ottawa County, Oklahoma. It took effect at Oct 16, 2017, 1:00 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Oct 16, 2017, 9:39 AM CDT (14:39 UTC)
In effect from
Oct 16, 2017, 1:00 PM CDT
Expired
Oct 17, 2017, 2:00 AM CDT
In force
13 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.57 ft at Oct 16, 2017, 1:00 PM CDT.

actionminormoderate5101510/1610/1710/18
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

007 
WGUS44 KTSA 161439
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
939 AM CDT Mon Oct 16 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-162239-
/O.NEW.KTSA.FL.W.0086.171016T1800Z-171017T0700Z/
/COMO2.1.ER.171016T1800Z.171017T0000Z.171017T0100Z.NO/
939 AM CDT Mon Oct 16 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from this afternoon to late tonight, or until the warning is 
  cancelled.
* At  9:30 AM Monday, the stage was 14.60 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage this afternoon and continue to rise to near 15.1 feet 
  by this evening. The river is expected to fall below flood stage 
  this evening.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
2 follow-up statements
039 
WGUS84 KTSA 161846
FLSTSA
Flood Statement
National Weather Service Tulsa OK
146 PM CDT Mon Oct 16 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-170246-
/O.EXT.KTSA.FL.W.0086.000000T0000Z-171017T0600Z/
/COMO2.1.ER.171017T0000Z.171017T0000Z.171017T0000Z.NO/
146 PM CDT Mon Oct 16 2017

The Flood Warning continues for
  The Neosho River near Commerce.
* until late tonight, or until the warning is cancelled.
* At  1:30 PM Monday, the stage was 14.67 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is near crest and will 
  continue to be near flood stage into this evening before falling.
  The river is expected to fall below 14 feet late tonight and 
  continue falling.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
229 
WGUS84 KTSA 170047
FLSTSA
Flood Statement
National Weather Service Tulsa OK
747 PM CDT Mon Oct 16 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-170117-
/O.CAN.KTSA.FL.W.0086.000000T0000Z-171017T0600Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
747 PM CDT Mon Oct 16 2017

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  7:30 PM Monday, the stage was 14.21 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce crested just below flood stage
  and is now falling. The river will continue to fall tonight and Tuesday.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water, and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 16, 5:25 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Oct 16, 5:25 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
525 AM CDT Mon Oct 16 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the valid period at
all area TAF sites.

&&

.PREV DISCUSSION... /Issued 248 AM CDT Mon Oct 16 2017/

DISCUSSION...
Patchy frost will be possible in a few areas this morning
as temperatures fall into the mid 30s by sunrise. Nice fall
like weather will continue for the next several days as surface
high pressure continues to dominate the overall weather pattern.
Southerly winds will return on Tuesday with a slow warming trend
for the remainder of the work week with mild days/cool nights.

Low level moisture will begin to surge back north into the area
Friday night into Saturday ahead of highly amplified upper trough
moving through the central Rockies. Models in good agreement
with cold front Saturday night with showers and thunderstorms
likely, including the potential for heavy rainfall. A few
lingering storms will be possible across southeast Oklahoma and
northwest Arkansas on Sunday before upper system shifts southeast.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...10
Hazardous weather outlook, Oct 16, 5:00 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Mon Oct 16 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Mon Oct 16 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
No hazardous weather is expected through Tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Dry weather is expected through Friday as high pressure prevails.
The chances of thunderstorms will increase on Saturday and continue
into Sunday as a cold front slices through the region. The best
chance of thunderstorms will occur on Saturday night. There is the
potential that some of the storms could be strong to severe with
locally heavy rainfall also possible.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.